This isn't a safe way to do this. People differ in how they react to such things, but the two drugs are not the same even though they target the same neurotransmitter and are in the same class of drug. You were on a high dose of Xanax and have been switched to a high dose of klonopin. I don't know why you were switched -- if the Xanax was working for you both are addictive drugs so it's hard to see the benefit as you don't know if klonopin will work for you or not -- we metabolize drugs differently. Klonopin is a longer lasting benzo that also takes longer to start working, and some docs prefer it because of it's longer period of action, but that doesn't mean it will work. But what you're suffering is withdrawal from stopping the Xanax cold turkey without tapering off as slowly as you need to before starting the klonopin -- essentially, your body is trying now to adapt to not having the Xanax in its system and adjust to having this new drug there instead. If it were me, and it isn't, I'd safely taper off the Xanax before switching to another drug and I'd probably only do it if the drug I was on had stopped working. Any damage you've suffered, if any, from being on this class of drugs for a long period of time won't change by being on a different one. Again, this is me -- docs do things the way they do things. I'd taper off the Xanax until I had successfully stopped it if I wanted to stop it and if I still wanted to be on benzos after that, I'd then start the new drug and taper up on that slowly so I'd know how that was going to affect me. Who knows, maybe it would work better for you and you'd need less if you weren't also dealing with the effects of stopping the Xanax.
Definitely check back in with your doctor who is managing your medication. They know best and hopefully they have gotten back to you by now. Feel better.